zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On solutions of matrix equations $V - AVF = BW$ and $V-A\bar V F= BW$. (English) Zbl 1145.15302
Summary: With the help of the Kronecker map, a complete, general and explicit solution to the Yakubovich matrix equation $V - AVF=BW$, with $F$ in an arbitrary form, is proposed. The solution is neatly expressed by the controllability matrix of the matrix pair $(A,B)$, a symmetric operator matrix and an observability matrix. Some equivalent forms of this solution are also presented. Based on these results, explicit solutions to the so-called Kalman-Yakubovich equation and Stein equation are also established. In addition, based on the proposed solution of the Yakubovich matrix equation, a complete, general and explicit solution to the so-called Yakubovich-conjugate matrix is also established by means of real representation. Several equivalent forms are also provided. One of these solutions is neatly expressed by two controllability matrices, two observability matrices and a symmetric operator matrix.

15A24Matrix equations and identities
Full Text: DOI
[1] Bitmead, R. R.: Explicit solutions of the discrete-time Lyapunov matrix equation and Kalman--yakubovich equation, IEEE transactions on automatic control 26, No. 6, 1291-1294 (1981) · Zbl 0465.93033 · doi:10.1109/TAC.1981.1102808
[2] Kitagawa, G.: An algorithm for solving the matrix equation X=FXFT+S, International journal of control 25, 745-753 (1977) · Zbl 0364.65025 · doi:10.1080/00207177708922266
[3] Kleinman, D. L.; Rao, P. K.: Extensions to the bartels--stewart algorithm for linear matrix equation, IEEE transactions on automatic control 23, No. 1, 85-87 (1978) · Zbl 0369.65005 · doi:10.1109/TAC.1978.1101681
[4] Betser, A.; Cohen, N.; Zeheb, E.: On solving the Lyapunov and Stein equations for a companion matrix, Systems control letters 25, 211-218 (1995) · Zbl 0877.93043 · doi:10.1016/0167-6911(94)00072-4
[5] Lancaster, P.; Lerer, L.; Tismenetsky, M.: Factored forms for solutions of AX-XB=C and X-AXB=C in companion matrices, Linear algebra and its applications 62, 19-49 (1984) · Zbl 0552.15008 · doi:10.1016/0024-3795(84)90086-7
[6] Young, N. J.: Formulae for the solution of Lyapunov matrix equation, International journal of control 31, 159-179 (1980) · Zbl 0432.93050 · doi:10.1080/00207178008961035
[7] Lancaster, P.; Tismenetsky, M.: The theory of matrices with applications, (1985) · Zbl 0558.15001
[8] Hanzon, B.: A Faddeev sequence method for solving Lyapunov and Sylvester equations, Linear algebra and its applications 243, 401-430 (1996) · Zbl 0859.65038 · doi:10.1016/0024-3795(95)00683-4
[9] Fletcher, L. R.; Kautasky, J.; Nichols, N. K.: Eigenstructure assignment in descriptor systems, IEEE transactions on automatic control 31, No. 12, 1138-1141 (1986) · Zbl 0608.93031 · doi:10.1109/TAC.1986.1104189
[10] Duan, G. R.: Eigenstructure assignment and response analysis in descriptor linear systems with state feedback control, International journal of control 69, No. 5, 663-694 (1998) · Zbl 0949.93029 · doi:10.1080/002071798222622
[11] J.B. Carvalho, B.N. Datta, An algorithm for generalized Sylvester-observer equation in state estimation of descriptor linear systems, in: Proceedings of the 41st IEEE Conference on Decision and Control, Los Vegas, Nevada, USA, 2002, pp. 3021--3026
[12] Wu, A. G.; Duan, G. R.: Design of PI observers for continuous-time descriptor linear systems, IEEE transactions on systems, man, and cybernetics--part B: cybernetics 36, No. 6, 1423-1431 (2006)
[13] Wu, A. G.; Duan, G. R.: Design of generalized PI observers for descriptor linear systems, IEEE transactions on circuits and systems--I: regular papers 53, No. 12, 2828-2837 (2006)
[14] Carvalho, J. B.; Datta, B. N.: An new algorithm for full-rank solution of the Sylvester-observer equation, IEEE transactions on automatic control 48, No. 12, 2223-2228 (2003)
[15] Bischof, C.; Datta, B. N.; Purkayastha, A.: A parallel algorithm for the Sylvester observer equation, SIAM journal on scientific computing 17, 686-698 (1996) · Zbl 0855.65043 · doi:10.1137/S1064827591223276
[16] Duan, G. R.: On the solution to Sylvester matrix equation AV+BW=EVF, IEEE transactions on automatic control 41, No. 4, 612-614 (1996) · Zbl 0855.93017 · doi:10.1109/9.489286
[17] Jiang, T.; Wei, M.: On solutions of the matrix equations X-AXB=C and X-AX\= B=C, Linear algebra and its application 367, 225-233 (2003) · Zbl 1019.15002 · doi:10.1016/S0024-3795(02)00633-X
[18] Wu, A. G.; Duan, G. R.: On solution to the generalized Sylvester matrix equation AV+BW=EVF, IET control theory and applications 1, No. 1, 402-408 (2007)
[19] Mertzios, B. G.: Leverrier’s algorithm for singular systems, IEEE transactions on automatic control 29, No. 7, 652-653 (1984) · Zbl 0541.93018 · doi:10.1109/TAC.1984.1103602
[20] P. Misra, E. Quintana, P.M. Van Dooren, Numerically reliable computation of characteristic polynomials, in: Proceedings of the American Control Conference, Washington, USA, vol. 6, 1995, pp. 4025--4029